MAUDE Adverse Event Report: ENDOLOGIX INC. AFX; BIFURCATED

ENDOLOGIX INC. AFX; BIFURCATED
Model Number BA25-60/I16-40
Medical Device Problem Codes Failure To Adhere Or Bond (1031); Difficult or Delayed Positioning (1157); Leak/Splash (1354)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924); Rupture (2208)
Date of Event 12/12/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
To date the incident sample has not been received for evaluation.If the sample is received or if additional information pertinent to the incident is obtained, a follow-up report will be submitted.Devices have not been received.
 
Event or Problem Description
Patient was being treated for a right common iliac artery (rcia) aneurysm and was initially implanted with a non-endologix stent in the rcia.After the placement of the non-endologix stent the physician deployed the afx bifurcated stent.During the deployment of the bifurcated stent the physician had difficulty advancing the guide wire through the lumen of the sure pass wire.The physician had to cut the peripheral end of the sure pass wire and the guide wire was inserted without difficulty.Once the bifurcated device was deployed the physician completed a balloon touch up.The final run angiogram identified a ruptured left common iliac artery (lcia).The physician implanted two additional non-endologix limb extensions to repair the rupture.A type 1b endoleak remained following the repair and the physician elected to complete an open repair of the lcia to seal the endoleak.The procedure was successful and there have been no additional adverse events reported for this patient.
 
Additional Manufacturer Narrative
At the completion of the clinical evaluation, the following events were reported but could not be substantiated by medical records or images; failure to insert of 0.014'' wire into the surepass due to blockage, left common iliac artery rupture with open surgical repair.The following addition events were reported; non-endologix stent placed into the right common iliac artery extending to the right external iliac artery, ballooning of the bifurcated graft, 2 iliac limb extensions placed to treat the ruptured left common iliac without success.The clinical assessment was based on no patient medical records, and no patient images.Based on the information available the root cause of the reported event is seems to be a use error.Clinical found evidence to reasonably suggest the following contributing factors to the reported event; reported fragile condition of the artery along with the ballooning of the left iliac limb.This complaint is not capa eligible at this time.These types of events will be monitored and trended as part of the quality system.

Brand Name
AFX
Common Device Name
BIFURCATED
Manufacturer (Section D)
ENDOLOGIX INC.
2 musick
irvine CA 92618
MDR Report Key6244147
Report Number2031527-2017-00013
Device Sequence Number710546
Product Code MIH
UDI-Device Identifier00818009010209
UDI-Public(01)00818009010209(17)190624
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/12/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/24/2019
Device Model NumberBA25-60/I16-40
Device Lot Number1423740-001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/12/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/11/2017
Supplement Report FDA Received Date06/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NON-ENDOLOGIX LIMB EXTENSION- LCIA; NON-ENDOLOGIX LIMB EXTENSION- LCIA
Outcome Attributed to Adverse Event Required Intervention;
Patient Age86 YR